Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Hair loss after delivery with weakness & fever. Why am i having these kind of problem?

i am a woman, 31 y.old. after my second son was born I had a lot of hair loss. later cold feet until now. hot flashes. irregular periods.sometimes tired.not enough energy.what can it be?my underarm temperature was °F 95.4 today after i danced with my 3 y.old son and had a few minutes rest. can somebody help me? thanks
Asked On : Sun, 1 Nov 2009
Answers:  1 Views:  1535
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
From the history given by you, we could think it can be due to postpartum thyroiditis. Postpartum thyroiditis is a painless inflammation of the thyroid gland that can occur in the mother usually within the first year after delivery, usually from eight weeks to twelve months after childbirth. The signs and symptoms vary from woman to woman. The hair loss after pregnancy is very common and it is a compensation for the hair gain during pregnancy. The initial experience of signs and symptoms of overactive thyroid or hyperthyroidism, which may include rapid heartbeat, sudden and unexplained weight loss, nervousness, fatigue and increased sensitivity to heat. Later, you may develop signs and symptoms of under active thyroid or hypothyroidism, which may include unexplained weight gain, hoarse voice, irregular periods, constipation, puffy face, fatigue and increased sensitivity to cold. Typically, the symptoms are mild. In fact, they can be so mild, that many women are unaware that they exist or dismiss them as a normal part of having a baby. The cause of this uncommon condition isn't known. In most cases, thyroid function returns to normal within 12 to 18 months after onset of symptoms. However, some women develop long-term hypothyroidism and need lifelong thyroid hormone replacement therapy. The other common cause could be Postpartum blues with depressive symptoms and signs. Since you are coping up with the play of your children. It is not worrisome. Next step in your case would be to consult an endocrinologist for further evaluation and treatment.
Answered: Fri, 13 Nov 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor